Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

May 2012, Volume 42 Number 5 , p 16 - 16

Authors

Abstract

The FDA has issued updated recommendations for dangerous drug-drug interactions between protease inhibitors used to treat HIV infection or hepatitis C virus (HCV) infection and certain HMG-CoA reductase inhibitors (statins), used to treat dyslipidemia. When used with statins, protease inhibitors may increase serum statin levels and increase the risk for myopathy. The most serious form of myopathy, rhabdomyolysis, can lead to renal failure.The labels for both drug types have been updated to include reliable information about the drug-drug interactions. The labels now include dosing information for statins that may be safely coadministered with HIV or HCV protease inhibitors.Source: FDA Drug Safety Communication: interactions between certain HIV or hepatitis C drugs and cholesterol-lowering statin drugs can increase the risk of muscle injury. http://www.fda.gov/Drugs/DrugSafety/ucm293877.htm .A recent study involved 184 patients in a vegetative or minimally conscious state following severe

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: